|HIV and Steroids/Growth Hormones
May 17, 2001
I have friend who has been on a medical cocktail for two years, and has been HIV positive for 8 years. He has begun injecting steroids as part of a weight-training program, in addition to injecting a muscle growth hormone as well. Is there any research as to what adverse effects can result and can both of these acutally excelerate the attack of the HIV virus? He is prone to mood swings, and even more so since beginning the injections.
Response from Dr. Feinberg
There are potential side effects from every medication, including Tylenol and aspirin. Neither growth hormone nor injectable steroids are known to accelerate HIV disease. Mood swings can be a reaction to steroid hormones. Steroids of the testosterone type can contribute to heart disease and to liver disease. Growth hormone most commonly causes joint and muscle aches.
Thrush after infection?
thrush and HIV progression
- Can Steroids Really Cause AIDS?
- Black Spots After Getting A Tattoo Worried I Have HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Rash After Giving Oral Worried I Have HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.